MAUDE Adverse Event Report: CONMED CORPORATION SCOPE SAVER BITE BLOCK - LATEX FREE

CONMED CORPORATION SCOPE SAVER BITE BLOCK - LATEX FREE
Catalog Number 000429
Medical Device Problem Code Failure To Unwrap (2940)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned to the conmed quality assurance laboratory for evaluation.No visual evidence (photographs) of failure "difficult to unwrap" was made available.A failure analysis of the complaint device could not be completed therefore the reported failure cannot be verified; the complaint is unconfirmed.This lot was manufactured on 04-nov-2016.A review of the manufacturing documents from the dhr/lhr have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing (b)(4) units, there was no other similar complaint received for this item and lot number combination.This is an isolated event.A two (2) year review of product history for this device family showed no other complaints for similar failure mode.(b)(4).In reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk of possible compromised packaging.The ifu states: "inspect package for damage.If damaged, do not use." there have been no previous adverse events related to the product and failure mode per a two-year review, however due to the reported complaint further investigation has been initiated.
 
Event or Problem Description
The user facility reported that during an esophagogastroduodenoscopy (egd), the physician noticed a foreign body in the esophagus.The physician removed the small piece of plastic with a roth net device.The facility stated "the plastic piece fit exactly into where the packaging had been torn on bite block.The bite block package had ripped open but not on designated perforated line." there was no patient or user injury with this reported incident.This report is filed on the basis of potential injury with recurrence.Multiple attempts for further information has been requested from user facility, but none has been received to date.If additional information is received, it will be included in the supplemental and final report.

Brand Name
SCOPE SAVER BITE BLOCK - LATEX FREE
Common Device Name
BITE BLOCK
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6477052
Report Number3007305485-2017-00087
Device Sequence Number582615
Product Code KTI
UDI-Device Identifier20653405050282
UDI-Public(01)20653405050282(17)181104(10)201611044
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K833491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/04/2018
Device Catalogue Number000429
Device Lot Number201611044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;